Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
arcoiris

Combining Doxycycline with Diane-35

Recommended Posts

I am about to start my 5th packet of Diane 35 and I haven't noticed any improvement in my acne. In the meanwhile, when I was starting the 3rd pill pack, I bought a package of salycylic acid peels. The peels were supposed to be mild but after the first one my skin went from bad to worse. The derm said that the peels were bringing the bad stuff out that was waiting under the skin. I went ahead and had two more peels. My upper lip and chin area looked like I was stung dozens of times by bees. Every morning I would wake up to more and more pustules. I finally went to another dermatologist. She suggested that I have acne rosacea which makes me too sensitive for the peels. She put me on doxycycline for a 3 months to clear me up. I have been on the doxycycline for about 10 days and I am seeing the inflamation and lesions clear up quite a bit. She says I should stay on the Diane 35 but that it might not work for me because of the rosacea. I am not really sure if I truly have rosacea or just a bad reaction to the peels. But I am just gonna go ahead and take the dox and the diane 35 together and pray it works cuz I look really spotty right now.

By the way I have suffered for acne for about 20 years (since I was 10) and have polycystic ovarian syndrome and have been on everything, done accutane twice. Never had cystic acne, but always have some acne, very very oily skin, except when on accutane. Just a lil background info.

Anyway, now that you know my history...will being on doxycycline make the intended effect of the Diane 35 not work? (which supposedly could take up to 6 months to kick in anyway) I haven't had an upset stomach from the dox. Isn't it the *ahem* loose stool from antibiotics that makes BCPs like Diane not work? So if I haven't had a stomach upset, will the Diane still eventually work? Or is it some other drug interaction in between the diane 35 active ingredients and the antibiotics?

No more peels for me in the mean while.

Share this post


Link to post
Share on other sites

Hello! And sorry that it has taken so long for someone to reply to you!

With respect to your discrete question, I cannot see how a simple non-tetracycline antibiotic could cause any directly undesirable interaction with a female hormone stabaliser.

Even the effects of an upset stomach, caused by some anti-biotics, would be unlikely to stop a long-term course of birth control pill from maintaining its efficacy.

Just be sure to not take both medications at the same time of the day! :)

Share this post


Link to post
Share on other sites

I was on Doxycycline for the same reason, ended up in ER had an ulcer in my esophagus. Please be careful and read more about it on-line about uclers & doxy.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×